Alert archive / Alabama / Small Craft Advisories in 2018

Small Craft Advisory 31, NWS Mobile, AL

August 31, 2018

NWS Mobile, AL issued this small craft advisory at Aug 31, 2018, 10:24 AM CDT. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2018, 10:24 AM CDT (15:24 UTC)
Expired
Sep 1, 2018, 3:51 PM CDT
In force
29 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

540 
WHUS74 KMOB 311524
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1024 AM CDT Fri Aug 31 2018

GMZ631-632-650-655-670-675-312330-
/O.NEW.KMOB.SC.Y.0031.180831T1524Z-180901T1200Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1024 AM CDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY...

The National Weather Service in Mobile has issued a Small Craft
Advisory, which is in effect until 7 AM CDT Saturday. 

* WINDS...18 to 23 knots.

* WAVES/SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
4 follow-up statements
512 
WHUS74 KMOB 312057
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
357 PM CDT Fri Aug 31 2018

GMZ631-632-650-655-670-675-010500-
/O.CON.KMOB.SC.Y.0031.000000T0000Z-180901T1200Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
357 PM CDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

* WINDS...18 to 23 knots.

* WAVES/SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
185 
WHUS74 KMOB 010349
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1049 PM CDT Fri Aug 31 2018

GMZ631-632-650-655-670-675-011200-
/O.EXT.KMOB.SC.Y.0031.000000T0000Z-180901T2100Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1049 PM CDT Fri Aug 31 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT SATURDAY...

* WINDS...18 to 23 knots.

* WAVES/SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
448 
WHUS74 KMOB 011212 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
712 AM CDT Sat Sep 1 2018

GMZ631-632-650-655-670-675-012015-
/O.CON.KMOB.SC.Y.0031.000000T0000Z-180901T2100Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
712 AM CDT Sat Sep 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WINDS...18 to 23 knots.

* WAVES/SEAS...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds or frequent gusts
of 20 to 33 knots and/or seas of 7 feet or higher are expected to
produce hazardous wave conditions to small craft. Inexperienced
mariners, especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$
541 
WHUS74 KMOB 012051
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
351 PM CDT Sat Sep 1 2018

GMZ631-632-650-655-670-675-012200-
/O.CAN.KMOB.SC.Y.0031.000000T0000Z-180901T2100Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
351 PM CDT Sat Sep 1 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Mobile has cancelled the Small
Craft Advisory.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Aug 31, 7:08 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Aug 31, 7:08 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
708 AM CDT Fri Aug 31 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...Mostly VFR to MVFR conditions through 01.12z. Lower
cigs and visibilities mainly in and around scattered to numerous
showers and thunderstorms this morning continuing through this
evening, reforming again early Sat morning. Could also see brief
periods of IFR cigs in some of the heavier showers or thunderstorms
through the period. Winds will be mostly southeast at 8 to 15
knots with higher gusts possible through the next 24 hours.
32/ee

&&

.PREV DISCUSSION... /issued 500 AM CDT Fri Aug 31 2018/

NEAR TERM /Now Through Friday night/...Weakness in the
geopotential height fields mostly over the north central gulf
states and adjacent gulf waters will continue through tonight as a
broad upper ridge continues over the western Atlantic and mid
Atlantic coast combined with a weaker ridge to the west generally
over Tx and the lower plains states, progged to weaken further
overnight in response to developing upper trof located to the west
and northwest. In the lower levels a strong sfc to h85 ridge
continues to stretch from the western and central Atlantic to the
se and north central gulf states including the adjacent gulf
waters allowing for a deep moisture return in the lower to middle
layers of the boundary layer to continue across the forecast area
through tonight. As mentioned earlier several weak mid level
impulses continue to track from the western Atlantic to the
northern gulf coast region and adjacent gulf waters with the
latest impulse tracking from east to west across the region today
and tonight providing better lift or forcing in the mid levels for
most locations in the forecast area through tonight. With the
bulk of the deeper moisture generally over the lower half of the
forecast area and offshore expect the best coverage of showers and
thunderstorms to occur over the marine area and immediate coastal
locations early today with good chance to likely pops spreading
inland this morning through this afternoon and possibly early
evening. Similar to the last few day todays convection will
continue to move to the west northwest with some training of cells
likely possible leading to some very localized nuisance type
flooding mainly areas with poor drainage and some urban settings
especially in the city limits of Mobile and Pensacola. With
marginal lapse rates and instability across the region today and
tonight the threat for severe weather remains low with maybe some
gusty winds from 30 to 40 mph and frequent cloud to ground
lightning possible with the some of the stronger storms this
afternoon and early this evening.

Conditions will continue to feel warm and muggy with daytime temps
somewhat moderated due to clouds, periods of precip and better
mixing in the boundary layer. Highs will range from the mid to upper
80s for most inland areas and the middle 80s along the immediate
coast. Lows tonight will be slightly above seasonal norms ranging
from the lower to middle 70s for most inland areas and the mid to
upper 70s to near 80 along the immediate coast. 32/ee

SHORT TERM /Saturday Through Sunday night/...An unsettled
weather pattern looks to continue across the forecast area
through the weekend, with a continuation of numerous showers and
thunderstorms across much of the region Saturday, with better
coverage of convection then mainly shifting into our western and
southwestern zones by Sunday.

On Saturday, a surface to mid level inverted trough axis will
slowly progress westward across the north central Gulf of Mexico
and adjacent southeast MS and southwest AL on the southwestern
periphery of an upper level ridge of high pressure building
westward across the western Atlantic and Eastern Seaboard. An
associated deep plume of moisture will remain in place across most
of our area, with precipitable water values continuing to average
between 2.0" and 2.2". The best coverage of showers and
thunderstorms should be focused over southern/coastal portions of
the forecast area and the adjacent offshore waters Saturday
morning, where moisture will be deepest along the westward moving
trough axis. We will carry the highest POPs in the 60-80% range
generally along and south of a Wiggins, MS to Crestview, FL line
Saturday morning, while keeping more scattered (30-50%) coverage
farther inland. Showers and storms should continue to increase in
coverage over the interior through Saturday afternoon, and will
have likely POPs (~60%) over most of the forecast area after 18Z.
Locally heavy rainfall will remain possible with the stronger
convection given the depth of available moisture. Convection
should tend to decrease in coverage with loss of daytime heating,
with isolated to scattered showers mainly developing over
southern/coastal areas during the late evening and overnight hours
Saturday night.

The inverted trough axis and its associated plume of deeper
moisture will continue to translate westward into Louisiana on
Sunday, while a slightly drier airmass looks to advect into
eastern portions of our region courtesy of the building upper
level ridge over the Appalachian Mountains and Tennessee Valley.
Precipitable water values on Sunday range from as low as 1.5" over
our northeastern zones Sunday, but still up around 1.7" to 1.9"
across southeast MS and adjacent southwest AL. High end scattered
to locally numerous showers and storms remain possible over our
western and southwestern CWA Sunday where moisture quality will be
better and also still along the eastern fringe of the westward
moving trough axis. POPs range from 50-60% over these areas, with
a decreasing gradient to around 30% in our northeastern zones in
the slightly drier airmass. The warmest temperatures this weekend
should be across our eastern zones, where highs should reach
around 90, with slightly cooler readings in the mid to upper 80s
over the rest of the region where rain chances will be higher. /21

LONG TERM /Monday Through Thursday/...The upper level ridge of
high pressure will continue to strengthen over the Appalachian
Mountains and Mid-Atlantic states during the early to middle part
of next week, with guidance showing a 596-598 dam 500 mb high in
the vicinity of Pennsylvania by Wednesday. An easterly to
southeasterly flow pattern will continue across the central Gulf
Coast region to the southwest of this feature through much of next
week. This morning's 00Z run of the GFS and ECMWF continue to
indicate that a tropical wave will progress westward from the
vicinity of the Bahamas or southern Florida early Monday morning
and then across the central/northern Gulf of Mexico Tuesday into
Wednesday. Both operational runs generally indicate an inverted
surface trough making a westward trek across the Gulf of Mexico
Tuesday into Wednesday, with perhaps some reflection of a weak
surface low. Medium range guidance is not as pronounced with
development of this feature as compared to the past few days. The
National Hurricane Center keeps a very low (10%) chance of
development of this feature as it approaches the eastern Gulf of
Mexico by early to mid next week.

In terms of our local extended forecast, plentiful deep layer
moisture continues to spread across our region within the mean
easterly to southeasterly flow next week, with at least scattered
daily showers and storms expected each day, perhaps locally more
numerous closer to the coast Tuesday into Wednesday with the
approach of the wave. Little change in daily temperature ranges
is otherwise expected through the extended period. /21

MARINE...A persistent east to southeast wind flow will continue
through the weekend and into early next week as strong high pressure
continues to stretch from the Western Atlantic to the north central
Gulf combined with a series of weak mid level impulses (easterly
waves) tracking west generally on the southerly periphery of a broad
upper ridge of high pressure also located from the western Atlantic
to the SE conus. Winds will likely increase to Exercise caution
levels today and continue through Sat diminishing slightly Sun into
Mon then build later in the week as a stronger easterly wave
approaches from the east southeast. Seas will generally range from
the 3 to 5 feet through the forecast period. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 31, 5:22 AM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
522 AM CDT Fri Aug 31 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
522 AM CDT Fri Aug 31 2018

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will redevelop
across the region today. A few storms will be capable of producing
frequent cloud to ground lightning, brief strong and gusty winds,
and very heavy rainfall which could result in ponding of water on
area roadways and possibly very localized flooding of low lying
areas.

There is a moderate risk of rip currents along area beaches today
and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous showers and thunderstorms will continue to
form across the region each day through Thursday. A few storms
will be capable of producing frequent cloud to ground lightning,
brief strong and gusty winds, and very heavy rainfall which could
result in ponding of water on area roadways and possibly very
localized flooding of low lying areas.

A moderate risk of rip currents will continue along area beaches
through Sunday.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Thursday.

GMZ630>636-650-655-670-675-011030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
522 AM CDT Fri Aug 31 2018

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will be capable of
producing frequent lightning strikes, brief strong and gusty
winds, and periods of locally heavy rainfall over the marine area.
Isolated waterspouts will also be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous showers and thunderstorms will be capable of
producing frequent lightning strikes, brief strong and gusty
winds, and periods of locally heavy rainfall over the marine area.
Isolated waterspouts will also be possible.

Nearby

Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.